Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 11, 2018, 2:27 PM PDT for 4 counties in Nevada; Inyo County, Tulare County, California. It took effect at Sep 12, 2018, 3:00 PM PDT. It was in force for 3 days. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2018, 2:27 PM PDT (21:27 UTC)
- In effect from
- Sep 12, 2018, 3:00 PM PDT
- Expired
- Sep 15, 2018, 9:00 PM PDT
- In force
- 3 days
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 222 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:10 PM PDT | NON-TSTM WND GST 61 | 15 Nne Oynx, CA | MESONET STATION BPKC1, BEAR PEAK STATION ELEVATION: 8228 FT. |
| Sep 15, 12:00 PM PDT | NON-TSTM WND GST 65 | 42 Ese Manhattan, NV | MESONET STATION CMP26, WARM SPRINGS SUMMIT CEMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WWUS85 KVEF 112127 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 227 PM PDT Tue Sep 11 2018 .Increasing southwesterly winds will lead to critical fire conditions across southern Nevada Wednesday and Thursday. NVZ460>465-121200- /O.UPG.KVEF.FW.A.0009.180912T1900Z-180914T0400Z/ /O.NEW.KVEF.FW.W.0017.180912T2300Z-180914T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 227 PM PDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 4 PM Wednesday to 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * TIMING...Critical fire weather conditions are expected Wednesday and Thursday, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ466-121200- /O.NEW.KVEF.FW.W.0017.180912T2300Z-180914T0400Z/ Lake Mead NRA/Colorado River-NV side- 227 PM PDT Tue Sep 11 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 4 PM Wednesday to 9 PM PDT Thursday. * TIMING...Critical fire weather conditions are expected Wednesday and Thursday, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
11 follow-up statements
790 WWUS85 KVEF 121048 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 348 AM PDT Wed Sep 12 2018 .Increasing southwesterly winds will lead to critical fire conditions across the southern Sierra and southern Nevada today and Thursday. CAZ226-122200- /O.EXB.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/ Owens Valley/Southern Inyo Forest- 348 AM PDT Wed Sep 12 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 3 PM this afternoon to 9 PM PDT Thursday. * TIMING...Critical fire weather conditions along the east slopes of the Southern Sierra are expected to peak during the late afternoon through mid evening hours due to favorable strong downslope wind conditions today and Thursday. * WIND...Southwest to west winds gusting 35 to 50 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ NVZ460>466-122200- /O.EXT.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 348 AM PDT Wed Sep 12 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Thursday, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ weather.gov/lasvegas
738 WWUS85 KVEF 122037 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 137 PM PDT Wed Sep 12 2018 .Increasing southwesterly winds will lead to critical fire conditions across the southern Sierra and southern Nevada today and Thursday. CAZ226-NVZ460>466-131100- /O.CON.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/ Owens Valley/Southern Inyo Forest- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 137 PM PDT Wed Sep 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Thursday, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ weather.gov/lasvegas
231 WWUS85 KVEF 131053 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PDT Thu Sep 13 2018 .Gusty southwest winds will lead to critical fire conditions across the southern Sierra and southern Nevada today and across central Nevada Friday. NVZ460>462-132200- /O.EXT.KVEF.FW.W.0017.000000T0000Z-180915T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 353 AM PDT Thu Sep 13 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today through Friday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ CAZ226-NVZ463>466-132200- /O.CON.KVEF.FW.W.0017.000000T0000Z-180914T0400Z/ Owens Valley/Southern Inyo Forest-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 353 AM PDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today, peaking in the afternoon, then diminishing this evening. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ weather.gov/lasvegas
179 WWUS85 KVEF 132116 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 216 PM PDT Thu Sep 13 2018 .Gusty southwest winds will lead to critical fire conditions across the southern Sierra and southern Nevada today and across central Nevada Friday. CAZ226-NVZ463>466-140400- /O.CON.KVEF.FW.W.0017.000000T0000Z-180914T0400Z/ Owens Valley/Southern Inyo Forest-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 216 PM PDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today, peaking in the afternoon, then diminishing this evening. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ NVZ460>462-141115- /O.CON.KVEF.FW.W.0017.000000T0000Z-180915T0600Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 216 PM PDT Thu Sep 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today through Friday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH. * HUMIDITY...Minimum values below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by local authorities. && $$ weather.gov/lasvegas
003 WWUS85 KVEF 141039 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 339 AM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-141845- /O.NEW.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 339 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Saturday. * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-141845- /O.EXT.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 339 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon then increasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
792 WWUS85 KVEF 141819 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1119 AM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ460>462-142200- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1119 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon thenincreasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ NVZ463>465-142200- /O.CON.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1119 AM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ weather.gov/lasvegas
837 WWUS85 KVEF 142120 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 220 PM PDT Fri Sep 14 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-151100- /O.EXT.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 220 PM PDT Fri Sep 14 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late Saturday morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-151100- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 220 PM PDT Fri Sep 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today and Saturday across central Nevada, peaking in the afternoons, then diminishing in the evenings. * WIND...Southwest winds gusting 30 to 40 MPH this afternoon then increasing to 35 to 45 mph Saturday afternoon. * HUMIDITY...Minimum values below 10 percent today then 10 to 15 percent on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
929 WWUS85 KVEF 150845 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 145 AM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ460>462-151830- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 145 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today across central Nevada, peaking in the afternoon, then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ NVZ463>465-151830- /O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 145 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase late this morning...peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ weather.gov/lasvegas
750 WWUS85 KVEF 151734 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1034 AM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-160145- /O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1034 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will increase and peak during the early afternoon through early evening then decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-160145- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1034 AM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected today across central Nevada, peaking in the afternoon, then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
980 WWUS85 KVEF 152100 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Sat Sep 15 2018 .Gusty south to southwest winds will lead to critical fire conditions across central Nevada today then all of southern Nevada Saturday. NVZ463>465-160400- /O.CON.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 200 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 465. * TIMING...Winds will peak through early evening will gradually decrease around sunset. * WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum values of 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from land management authorities. && $$ NVZ460>462-160400- /O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 200 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * TIMING...Critical fire weather conditions are expected across central Nevada, peaking in the afternoon then diminishing in the evening. * WIND...Southwest winds gusting 35 to 45 mph in the afternoon will gradually decrease around sunset. * HUMIDITY...Minimum values 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
431 WWUS85 KVEF 160332 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 832 PM PDT Sat Sep 15 2018 NVZ463>465-160445- /O.EXP.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/ Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 832 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY... Winds were subsiding this evening as expected. The Red Flag Warning will be allowed to expire. $$ NVZ460>462-160445- /O.EXP.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 832 PM PDT Sat Sep 15 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... Winds were subsiding this evening as expected. The Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 11, 3:20 AM PDT, 11 hours 7 minutes earlier.
Area forecast discussion, Sep 11, 3:20 AM PDT, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 320 AM PDT Tue Sep 11 2018 .SYNOPSIS...A broad area of low pressure slowly digging over the western states will produce a dry weather pattern over the region through the week with increasing southwest winds Wednesday and Thursday as temperatures pull back several degrees to near normal. && .SHORT TERM...through Thursday. A noticeable increase in winds will occur over much of the region Wednesday and Thursday as low pressure system, currently along the British Columbia Coast, digs and produces a broad trough over the western States. Today will bring some increasing south-southwest winds with gusts of 25-30 mph over northern Lincoln, Mohave and western San Bernardino counties this afternoon as the leading edge of the trough moves over northern California and northwest Nevada. A more extensive belt of winds is forecast across much of the region late Wednesday afternoon and evening with the strongest speeds across northern San Bernardino/southern Inyo counties and much of southern Nevada. Gusts of 30-40 mph should be common. Gusts over 40 mph will be possible mainly over the mountains from the southern Sierra to the Whites and Springs. However, this does not look like a particularly strong wind event since the trough stalls over northern California and the Great Basin and a strong cold front does not push down through our region. Temperatures lower a few degrees each day, especially Wednesday and Thursday as highs settle back to near normal values. .LONG TERM...Friday through Monday. winds are expected to diminish Friday through the weekend as high pressure starts to build back west. Models show that there will continue to be enough influence from the Pacific trough to keep temperatures from warming too quickly over the weekend. We will still likely see temperatures a few degrees above normal, but only about 3-5 degrees. There may be enough low level moisture sneaking into Mohave County Saturday and Sunday to see a few flat cumulus clouds over the higher terrain, but no precipitation is expected though the extended. && .FIRE WEATHER...A broad upper level trough will dig over northern California and the northern Great Basin the rest of the week leading to increasing southwest winds especially Wednesday and Thursday across the Mojave Desert and southern Great Basin. This will produce near critical fire weather thresholds across parts of southern Nevada due to the combination of very dry fuels, strong winds, and low minimum humidities. A Fire Weather Watch is in effect for southern Nevada fire zones 460, 461, 462, 463, 464, and 465 for Wednesday and Thursday. && .AVIATION...For McCarran...Light and variable winds this morning will become gusty out of the south-southwest around 22 knots this afternoon and early evening under a clear sky. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly winds generally 10-20 knots can be expected across the region this afternoon and early evening under a mostly clear sky. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Adair LONG TERM...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.